Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 168, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 15, 2007, 5:16 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 5:16 AM CDT (10:16 UTC)
- Expired
- Jul 15, 2007, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:15 AM CDT | FLASH FLOOD | 3 Nw Hallowell, KS | WATER FLOWING OVER 110TH ST TO A DEPTH OF 8 INCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 151019
FFWSGF
KSC021-037-151400-
/X.NEW.KSGF.FF.W.0168.070715T1016Z-070715T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 AM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 900 AM CDT.
* AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR RAINFALL ESTIMATES INDICATE THAT OVER TWO
INCHES OF RAIN HAS FALLEN FROM SOUTH OF GIRARD TO WEST MINERAL AND
SHERMAN...WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE THROUGH
8 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
MCCUNE...WEST MINERAL...AND SHERMAN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3748 9493 3732 9507 3715 9507 3734 9482
3750 9478
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:45 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 15, 2:45 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT SUN JUL 15 2007 .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK AS THE UPPER LEVEL PATTERN UNDERGOES SLIGHT CHANGES. TODAY AND TONIGHT...A WEAKENING SURFACE FRONT WILL SLOWLY SHIFT SOUTH ACROSS THE OZARKS. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WITH MLCAPES LIKELY AT OR ABOVE 2000 J/KG. EXPECT LITTLE IN THE WAY OF INHIBITION BY THIS AFTERNOON AS SURFACE TEMPERATURES CLIMB INTO THE UPPER 80S AND LOWER 90S. THEREFORE EXPECT ISOLATED TO WIDELY SCATTERED STORMS TO DEVELOP ACROSS THE AREA. BEST CHANCE FOR STORMS APPEARS TO BE FROM SALEM TO AVA WHERE SLIGHTLY BETTER BOUNDARY LAYER CONVERGENCE WILL BE REALIZED. MAY BE A THREAT FOR AN ISOLATED MICROBURST WITH A DECENT THETA-E DIFFERENTIAL BETWEEN THE SURFACE AND 10KFT. MAY SEE A LINGERING STORM THIS EVENING OVER SOUTHERN MISSOURI...BUT MOST ACTIVITY WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING. MONDAY INTO MONDAY NIGHT...HIGHER HEIGHTS WILL BEGIN TO FOLD OVER INTO CENTRAL MISSOURI. AN UPPER LEVEL SHEAR AXIS WILL ALSO SET UP FROM EASTERN TEXAS UP TOWARDS LITTLE ROCK. MODELS INDICATE A WEAK LOW LEVEL CONVERGENCE ZONE SOMEWHERE ALONG OR SOUTH OF INTERSTATE 44. FORECAST SOUNDINGS INDICATE THAT THE AFTERNOON CAP WILL BE FAIRLY WEAK...ESPECIALLY OVER SOUTH CENTRAL MISSOURI. HAVE THEREFORE KEPT SLIGHT CHANCE POPS GOING SOUTHEAST OF A SALEM TO BRANSON LINE. AGAIN ANY STORMS THAT DO DEVELOP WILL DIMINISH IN THE EVENING. 850MB TEMPERATURES AND THICKNESSES SUPPORT LOW 90S AREAWIDE MONDAY AFTERNOON. TUESDAY THROUGH SATURDAY...THE UPPER LEVEL SHEAR AXIS/WEAKNESS WILL SLOWLY SHIFT SOUTH AND WEST THROUGH THE PERIOD. HIGHER HEIGHTS WILL CONTINUE TO SLOWLY SHIFT INTO THE REGION. NOT OUT OF THE QUESTION WE COULD SEE AN AFTERNOON OR EVENING THUNDERSTORM THROUGH MIDWEEK. BEST CHANCE FOR THIS WILL BE OVER SOUTH CENTRAL MISSOURI CLOSER TO THE SHEAR AXIS AND WHERE CONVECTIVE INHIBITION WILL LIKELY BE WEAKER. DAYTIME POPS WERE KEPT IN THE 15 TO 20 PERCENT RANGE THROUGH THURSDAY. LATEST SUITE OF MEDIUM RANGE MODELS INDICATE 500 MB HEIGHTS INTO THE LOWER 590DM RANGE LATE THIS WEEK. THIS MAY BRING AN END TO ANY THUNDERSTORM CHANCES WHATSOEVER. WENT WITH OR SLIGHTLY BELOW MEX GUIDANCE WITH LOWER OR MIDDLE 90S FOR HIGHS THROUGH THE WEEK. SCHAUMANN && .AVIATION... FOR THE 06Z TAF PACKAGE...TWO FEATURES OF MINOR CONCERN FOR THIS PACKAGE. THIS FIRST BEING THE PERSISTENT DEVELOPMENT OF ISOLATED SHRA/TSRA IN EASTERN KANSAS. IF THIS DEVELOPMENT CONTINUES AS IT MOVES TO THE SOUTH...IT MAY FLIRT WITH JLN IN THE NEXT FEW HOURS. HAVE INCLUDED VCSH TO ACCOUNT FOR THIS POSSIBILITY. THE SECOND ISSUE IS WHETHER OR NOT ANOTHER BOUT OF MVFR FOG IS IN THE OFFING AROUND SUNRISE. GETTING MIXED SIGNALS FROM OBSERVATIONS AND MODEL OUTPUT. PERSISTENCE SUGGESTS AN HOUR OR TWO SHOULD OCCUR...HOWEVER THE 00Z SOUNDING IS A BIT DRIER THAN THE THE PAST FEW NIGHTS AND CROSSOVER TEMPS ARE THE LOWER 60S. AT THIS POINT HAVE ONLY INCLUDED 6SM FOR JLN AND SGF AROUND SUNRISE AND WILL ALLOW THE NIGHT SHIFT TO MONITOR TRENDS. FOR SUNDAY...VFR WILL BE THE RULE WITH AN OUTSIDE SHOT AT AN ISOLATED SHRA/TSRA DURING THE AFTERNOON AND EARLY EVENING. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 14, 8:00 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT SAT JUL 14 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS DEVELOPING ALONG A WEAK FRONT ACROSS NORTHERN MISSOURI WILL SLOWLY MOVE SOUTHWARD THIS EVENING. A DECREASE IN COVERAGE AND INTENSITY IS EXPECTED AFTER SUNSET... HOWEVER A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL MISSOURI...MAINLY AFTER MIDNIGHT. WIND GUSTS TO 40 MPH...SMALL HAIL AND BRIEF HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE WEEK. THESE STORMS WILL OCCUR MAINLY IN THE LATE AFTERNOON INTO THE EARLY EVENING DUE TO AFTERNOON HEATING. AT THIS TIME THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB/GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:35 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 55 min |
| Jul 15, 5:34 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 41 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.